Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 273, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2016, 7:44 PM EDT for Hoke County, Moore County, Scotland County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 7:44 PM EDT (23:44 UTC)
- Expired
- Aug 27, 2016, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hoke County, NC, Moore County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1406 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WUUS52 KRAH 272344
SVRRAH
NCC093-125-165-280030-
/O.NEW.KRAH.SV.W.0273.160827T2344Z-160828T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SAT AUG 27 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
HOKE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 830 PM EDT
* AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
POPE AFB...OR 9 MILES WEST OF FORT BRAGG...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...
WHISPERING PINES...PINEBLUFF...VASS...BOWMORE...
CAMP MACKALL AND ROCKFISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3494 7952 3503 7951 3504 7946 3506 7948
3506 7950 3534 7946 3524 7917 3521 7915
3519 7910 3513 7911 3509 7909 3504 7909
3497 7904 3495 7904 3493 7906 3489 7925
TIME...MOT...LOC 2343Z 091DEG 9KT 3515 7916
HAIL...<.75IN
WIND...60MPH
$$
772 follow-up statements
033
WWUS52 KRAH 280006
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT SAT AUG 27 2016
NCC093-125-165-280030-
/O.CON.KRAH.SV.W.0273.000000T0000Z-160828T0030Z/
MOORE NC-HOKE NC-SCOTLAND NC-
806 PM EDT SAT AUG 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN MOORE...HOKE AND NORTHEASTERN SCOTLAND COUNTIES...
AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RAEFORD TO NEAR ABERDEEN TO 6 MILES NORTHEAST OF
SOUTHERN PINES...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...WHISPERING PINES...
PINEBLUFF...VASS...ASHLEY HEIGHTS...BOWMORE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3494 7952 3503 7951 3504 7946 3506 7948
3506 7950 3534 7946 3526 7922 3503 7915
3494 7914 3489 7925
TIME...MOT...LOC 0005Z 081DEG 10KT 3498 7921 3513 7938 3526 7934
HAIL...<.75IN
WIND...60MPH
$$
77688
WWUS52 KRAH 280024
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT SAT AUG 27 2016
NCC093-125-165-280033-
/O.EXP.KRAH.SV.W.0273.000000T0000Z-160828T0030Z/
MOORE NC-HOKE NC-SCOTLAND NC-
824 PM EDT SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE...HOKE AND
NORTHEASTERN SCOTLAND COUNTIES WILL EXPIRE AT 830 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3494 7952 3503 7951 3504 7946 3506 7948
3506 7950 3534 7946 3526 7922 3503 7915
3494 7914 3489 7925
TIME...MOT...LOC 0023Z 091DEG 9KT 3498 7921 3513 7938 3526 7934
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:50 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 27, 3:50 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 350 PM EDT SAT AUG 27 2016 .SYNOPSIS... An upper level ridge will persist over the region through the weekend. An upper level disturbance over the Atlantic will then drift west and linger over the Southeast states early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 350 PM Saturday... Latest meso analysis depicts the best instability covering most of the Piedmont and parts of the sandhills. As scattered storms that initiated along the I-40 corridor between the Triad and RDU, expect some intensification with a few strong/severe storms possible through sunset. With DCAPE values 1200-1400 J/kg over the western and southern Piedmont, potential for wind gusts 45-55kts with the stronger storms. In addition, frequent lightning will occur. With loss of heating, scattered convection will dissipate around sunset with only a few showers probable until midnight over the southern Piedmont. After 04z, expect pockets of low clouds to develop and overspread the region with considerable cloudiness expected by daybreak Sunday. Overnight temps in the low-mid 70s. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 350 PM Saturday... Surface high pressure centered over southern New England will strengthen and nose southward into the Carolinas Sunday. This sfc feature will extend across our Piedmont counties. Associated subsidence should initially limit mixing which may allow low clouds to linger until late morning/mid day. Otherwise, presence of sfc ridge should inhibit convective development in the afternoon hours. Over the southern coastal plain and the sandhills, modest moisture advection courtesy of an upper level low off the SC coast coupled with afternoon heating should trigger scattered convection. Expect the greatest concentration to occur immediately se of our region though 30-40 percent coverage still possible over parts of our se counties. Anticipated cloud cover Sunday morning will limit sunshine. this should to afternoon temps not quite as hot/oppressive as the past couple of afternoon. High temps upper 80s-lower 90s. Again, most of the convection will dissipate with loss of heating. Could see another round of overnight low clouds, though it may be limited to the se half of the forecast area. Low temps upper 60s nw to the low/mid 70s se. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 226 PM SATURDAY... Monday through Wednesday: The models still indicate a mid- to upper- level low over the western Atlantic will move westward along the southern periphery of the high from Bermuda to the east coast of the U.S. through early next week. The high will weaken as the low approaches and stalls along the Carolina coast through Wednesday. At the surface, some weak ridging lingers over western NC as the low sits just off the coast. Surface winds will be primarily northeasterly. Chances for showers and storms should remain limited to the southern and southeastern portions of Central NC. Highs will be in the mid 80s to around 90 degrees and lows in the upper 60s to low 70s expected. Thursday through Saturday: An upper level trough will amplify over the eastern U.S. Wednesday night and Thursday, when it's expected to absorb the stalled coastal low. The trough axis should then shift offshore late in the week. At the surface, a cold front is forecast to slide southward into Central NC Thursday night or Friday, although the extent of southward progression is still fairly uncertain. Highest confidence of frontal passage in the northeast and lowest in the southwest. As a result, best chances for convection will be with the front as it moves into and stalls over the Carolinas, though that will also depend on the diurnal timing. The temperature forecast gets a bit more difficult with the aforementioned front, but for now expect a decrease in highs from near 90 degrees on Thursday into the mid 80s Friday and Saturday with lows generally in the mid 60s to low 70s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 1255 PM Saturday... There is high confidence that VFR conditions will prevail across central NC through Sunday night. The exception will be isolated- scattered showers and storms through 00Z and associated MVFR ceilings and visibility. The stronger storms will also be accompanied by gusty sfc winds up to 40kts. The scattered convection will be most probable near KFAY between 18Z-22Z...and near and south of the Triad terminals between 20Z and 00Z. The bulk of convection will dissipate with loss of heating, though a shower threat will linger until midnight south of the Triad. After 04Z, should see pockets of low clouds develop and eventually overspread most of central NC with IFR/LIFR ceilings highly probable at most TAF sites between 09Z-14Z Sunday. VFR conditions expected to prevail by 16Z Sunday. VFR conditions are expected to prevail across central NC through most of the upcoming work week. There will be a good chance for early morning IFR/low end MVFR conditions each day due to low clouds and/or fog. In addition, there will be scattered showers and storms each afternoon, with the highest concentration expected in the vicinity of KFAY. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Aug 27, 10:16 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1016 AM EDT SAT AUG 27 2016 NCZ007>011-026>028-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021>025-038>041-280930- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 98 AND 102 DEGREES THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO PREVENT HEAT RELATED ILLNESSES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55 MPH AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-073>078-083>086-088-089-280930- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1016 AM EDT SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL REACH BETWEEN 102 AND 105 DEGREES THIS AFTERNOON. HEAT SAFETY RULES SHOULD BE INVOKED IN ORDER TO PREVENT HEAT RELATED ILLNESSES. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THE MAIN SEVERE WEATHER HAZARDS WILL BE STRONG GUSTY WINDS 40 TO 55 MPH AND FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 6:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT SAT AUG 27 2016
NCZ083-084-272315-
RICHMOND NC-ANSON NC-
634 PM EDT SAT AUG 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH
CENTRAL RICHMOND AND SOUTHERN ANSON COUNTIES UNTIL 715 PM EDT...
AT 634 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WADESBORO TO 8 MILES
NORTH OF WALLACE. MOVEMENT WAS SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...STURDIVANTS...MORVEN...MCFARLAN...DIGGS AND WHITE STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3493 8031 3499 8018 3485 7970 3481 7974
3482 8032
TIME...MOT...LOC 2234Z 065DEG 17KT 3495 8017 3483 7986
77Special weather statement, Aug 27, 6:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT SAT AUG 27 2016
NCZ042-077-272330-
JOHNSTON NC-HARNETT NC-
645 PM EDT SAT AUG 27 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
JOHNSTON AND HARNETT COUNTIES UNTIL 730 PM EDT...
AT 645 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANGIER...OR 8 MILES EAST OF LILLINGTON...MOVING SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...ANGIER...BENSON...ERWIN...COATS...BUIES CREEK...
ANDERSON CREEK...TIMBERLAKE AND RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3522 7896 3542 7907 3543 7906 3554 7863
3539 7854 3526 7869 3526 7871 3527 7872
3526 7875 3526 7881 3525 7885 3524 7886
3524 7887 3523 7888
TIME...MOT...LOC 2245Z 065DEG 17KT 3544 7867
77Local storm report, Aug 27, 6:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 2 NNE SEDGE GARDEN 36.11N 80.12W
08/27/2016 FORSYTH NC 911 CALL CENTER
ONE TREE DOWN ON HASTINGS HILL ROAD. .
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Aug 27, 7:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 S NORWOOD 35.19N 80.11W
08/27/2016 ANSON NC 911 CALL CENTER
ONE TREE WAS BLOWN DOWN NEAR THE
INTERSECTION OF NC HIGHWAY 52 AND OLD US 52.
.
0516 PM TSTM WND DMG 2 SSE NORWOOD 35.20N 80.11W
08/27/2016 STANLY NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN NEAR THE
INTERSECTION OF HIGHWAY 731 AND HIGHWAY 52.
.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Aug 27, 7:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SAT AUG 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TROY 35.36N 79.89W
08/27/2016 MONTGOMERY NC 911 CALL CENTER
POWER-LINES BLOWN DOWN NEAR MONTGOMERY
MEMORIAL HOSPITAL.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Aug 27, 7:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT SAT AUG 27 2016
NCZ075>077-086-088-089-280030-
CUMBERLAND NC-LEE NC-HOKE NC-MOORE NC-HARNETT NC-
SAMPSON NC-
729 PM EDT SAT AUG 27 2016
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CUMBERLAND...SOUTHWESTERN LEE...HOKE...CENTRAL MOORE...SOUTHWESTERN
HARNETT AND WEST CENTRAL SAMPSON COUNTIES UNTIL 830 PM EDT...
AT 729 PM EDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF POPE
AFB TO 9 MILES WEST OF FORT BRAGG TO 6 MILES EAST OF AMMON. MOVEMENT
WAS WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SOUTHERN PINES...RAEFORD...CARTHAGE...FORT BRAGG...
PINEHURST...ABERDEEN...POPE AFB...HOPE MILLS AND SPRING LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3485 7850 3485 7883 3483 7890 3490 7894
3495 7903 3487 7914 3507 7947 3537 7945
3541 7907 3515 7896 3479 7830 3477 7842
TIME...MOT...LOC 2329Z 088DEG 8KT 3525 7912 3511 7917 3482 7847
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:37 PM EDT | Special Weather Statement | RAH | Johnston | 38 min |
| Aug 27, 1:42 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Aug 27, 1:45 PM EDT | Special Weather Statement | RAH | Lee | 45 min |
| Aug 27, 2:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Aug 27, 2:44 PM EDT | Special Weather Statement | RAH | Davidson | 46 min |
| Aug 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 35 min |
| Aug 27, 3:10 PM EDT | Special Weather Statement | RAH | Moore | 50 min |
| Aug 27, 3:28 PM EDT | Special Weather Statement | RAH | Person | 32 min |
| Aug 27, 3:36 PM EDT | Special Weather Statement | RAH | Stanly | 24 min |
| Aug 27, 3:48 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Aug 27, 4:02 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Aug 27, 4:25 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 50 min |
| Aug 27, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 58 min |
| Aug 27, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 49 min |
| Aug 27, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 77 min |
| Aug 27, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 59 min |
| Aug 27, 5:20 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 40 min |
| Aug 27, 5:28 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 31 min |
| Aug 27, 6:11 PM EDT | Flash Flood Warning | RAH | Forsyth | 2 hr |
| Aug 27, 6:12 PM EDT | Special Weather Statement | RAH | Cumberland | 48 min |
| Aug 27, 6:18 PM EDT | Special Weather Statement | RAH | Richmond | 27 min |
| Aug 27, 6:34 PM EDT | Special Weather Statement | RAH | Anson | 41 min |
| Aug 27, 6:45 PM EDT | Special Weather Statement | RAH | Harnett | 45 min |
| Aug 27, 7:29 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.